Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

131 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

My husband is having severe shaking and is freezing cold

Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3919 Questions

default
Posted on Thu, 29 Mar 2018 in Medicines and Side Effects
Question: My husband is having severe shaking and is freezing cold following an infusion of Vanc. When thia happens his BP drops and o2 sat drops ? What cases this and can it be prevented ?
doctor
Answered by Dr. Ivo Ditah 29 minutes later
Brief Answer:
THey should slow the rate of the infusion!

Detailed Answer:
Hi,

This is referred to as ed man syndrome. It can be prevented by passing Vancomycin slowly. Recommend this to the nurses and all will be well. Benadryl and ranitidine can be used if symptoms set in. Ideally, the infusion should be passed at 1/2 the initial rates of the infusion that

I wish your husband well and await your updates.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on